MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012535-80
Medical Device Problem Codes Difficult or Delayed Activation (2577); Difficult to Advance (2920); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented with diminished blood flow and the procedure was to treat a 70% stenosed lesion in the let external iliac artery with moderate calcification and moderate tortuosity.Using the crossover approach, the 7x80mm abs pro vascular self expanding stent system (sess) was advanced to the target lesion with resistance due to the anatomy.During deployment of the stent the thumbwheel was difficult to turn and when the stent had been halfway released the thumbwheel stopped turning.Therefore, the physician opened the handle to removed the wheel in the handle and manually completely release the stent.Blood flow improved; however, was remained diminished due to poor artery wall stent apposition.Therefor, an absolute pro stent was deployed for better wall apposition of the stent.Flow was restored to the left external iliac artery.There was no adverse patient sequela.The procedure was completed with a perclose prostyle clip to close the access site.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult to advance was unable to be replicated in a testing environment as it was based on operational circumstances.The reported mechanical jam and the reported difficult or delayed activation were unable to be replicated in a testing environment due to the condition of the returned device.Electronic lot history record (lhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, the investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that resistance was met with the moderately calcified, moderately tortuous and 70% stenosed anatomy resulting in the reported difficult to advance.Interaction and/or manipulation of the device resulted in the noted device damages (kinked tip jacket, wrinkled sheath, bent/wrinkled outer member) thus resulting in preventing the shaft lumens from moving freely; thus resulting in the reported mechanical jam.Manipulation of the compromised device in attempts to deploy the stent by opening the handle to manually completely release the stent resulted in the noted tip jacket separation and the noted sheath separation.As reported, an absolute pro stent was deployed for better wall apposition of the stent.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D1 correction: brand name updated.D2a correction: common device name updated.D3 correction: name, address updated.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19512255
Report Number2024168-2024-06910
Device Sequence Number11617545
Product Code NIO
UDI-Device Identifier08717648176081
UDI-Public(01)08717648176081(17)250930(10)2102461
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1012535-80
Device Catalogue Number1012535-80
Device Lot Number2102461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer06/24/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient Weight93 KG